Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

January 22, 2017Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 5:15 AM EST for Telfair County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 5:15 AM EST (10:15 UTC)
Expired
Jan 22, 2017, 6:00 AM EST
In force
45 min
Issued by
NWS Atlanta, GA
Wind
50

County Telfair County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS82 KFFC 221015
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
515 AM EST SUN JAN 22 2017
 
GAZ110>113-221100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
515 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...SOUTHEASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 AM EST...

At 515 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Ashton, or near Fitzgerald...moving
northeast at 55 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado. 

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...this 
           storm has also exhibited localized rotation. A brief 
           tornado could quickly form. 

Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Jacksonville, Horse Creek Wma, Grays
Landing, Charlotteville and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3181 8309 3181 8313 3210 8249 3194 8237
      3196 8240 3195 8240 3197 8248 3197 8250
      3196 8248 3195 8249 3196 8253 3196 8257
      3193 8259 3192 8268 3190 8269 3185 8279
      3184 8278 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1015Z 242DEG 48KT 3172 8315 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 4:04 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 22, 4:04 AM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
404 AM EST Sun Jan 22 2017

.SHORT TERM /Today through Monday/...

The second round of showers and thunderstorms are continuing this
morning. Best instability remains central and south at this time as
the warm front lingers south of Columbus to Vidalia. Currently have
a tornado watch for the last county row of our forecast area and
southward. Main upper system will drop into the lower MS valley this
afternoon and continue into the southern Appalachians tonight. Strong
dynamics are associated with this system and could overcome any
lingering stable air from previous showers. So another round of
possible severe storms is expected for this afternoon and into the
evening. The closed upper low will continue to push across the
Appalachians on Monday with extensive wrap around clouds and
showers through most of the day.

The flash flood watch will continue as is for north and central
GA. Additional storms with heavy rain are possible at any point
in the forecast area.

41

.LONG TERM /Monday Night through Saturday/...

Minimal changes made to the extended forecast grids. Region gets back
to more seasonal temperatures but should remain dry after mid-week
system passes.

20

&&

.AVIATION...
06Z Update...
Showers and thunderstorms spreading across the central taf sites
and should gradually drift north into the Atlanta area sites.
Expect a mixed bag of ceilings ranging from ifr to mvfr and briefly
vfr. Think the general trend will be toward prevailing ifr and mvfr
the remainder of the night with only slight improvement after
sunrise. Another round of showers and thunderstorms this afternoon
and evening. Winds varying from light southeast to southwest
overnight...becoming more southwest after sunrise.

//ATL Confidence...06Z Update...
Medium confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  48  60  41 /  90  80  40   0
Atlanta         66  49  56  40 /  90  80  40   5
Blairsville     61  45  51  37 /  90  90  70  30
Cartersville    67  47  55  39 /  90  80  50   5
Columbus        71  50  60  40 /  90  50  30   0
Gainesville     65  48  57  40 /  90  80  50  10
Macon           72  49  61  41 /  90  50  40   0
Rome            67  48  56  38 /  90  80  40   5
Peachtree City  68  47  57  38 /  90  70  40   0
Vidalia         76  51  64  44 /  90  50  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Tornado Watch until 10 AM EST this morning for the following
zones: Crisp...Dodge...Dooly...Montgomery...Pulaski...Stewart...
Sumter...Telfair...Toombs...Webster...Wheeler...Wilcox.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jan 22, 3:34 AM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 AM EST SUN JAN 22 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
334 AM EST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE STORM THREAT WILL CONTINUE TODAY ACROSS NORTH AND CENTRAL
GEORGIA...

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE EARLY THIS MORNING AND
AGAIN THIS AFTERNOON FOR THE ENTIRE OUTLOOK AREA. DAMAGING WINDS...
LARGE HAIL AND ISOLATED TORNADOES WILL POSE THE MAIN THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL
AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 22, 3:05 AM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EST SUN JAN 22 2017

GAZ001-002-011-019-220900-
Chattooga GA-Walker GA-Dade GA-Floyd GA-
305 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WALKER...DADE AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 400 AM EST...

At 304 AM EST...a line of strong thunderstorms was extending from
Hebron to near Hokes Bluff...and moving northeast at 60 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Chattanooga, Lafayette, Summerville, Trenton, Chickamauga, Trion,
Lookout Mountain, Lyerly, Menlo, Center Post, Linwood, Coosa,
Cloudland, Chattanooga  Valley, Cloudland Canyon State Park, Hooker,
Cooper Heights, James H. Floyd State Park, Holland and Rising Fawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8531 3465 8524 3419 8529 3414 8543
      3498 8560
TIME...MOT...LOC 0804Z 242DEG 50KT 3447 8640 3404 8587

WIND...50MPH
Local storm report, Jan 22, 3:09 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TORNADO          5 SSW NEW HOME          32.70N  82.63W
01/21/2017                   JOHNSON            GA   EMERGENCY MNGR

            MOBILE HOME DAMAGED ON MOORES CHAPEL RD/SA ATTAWAY RD

&&

CORRECTED EVENT TIME

EVENT NUMBER FFC1700135

THIEM
Local storm report, Jan 22, 3:33 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TORNADO          2 NNE FIVE POINTS       32.72N  84.26W
01/21/2017                   TAYLOR             GA   911 CALL CENTER

            RESIDENTS REPORT HEAVY ROOF DAMAGE TO 2 HOMES WITH
            TREES ALSO DOWN. EXPECTED TORNADIC DAMAGE.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER FFC1700115

THIEM
Special weather statement, Jan 22, 3:44 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 AM EST SUN JAN 22 2017

GAZ110-111-220915-
Wheeler GA-Telfair GA-
344 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND
SOUTHEASTERN TELFAIR COUNTIES UNTIL 415 AM EST...

At 344 AM EST...a strong thunderstorm was over Jacksonville, or 13
miles north of Broxton...moving northeast at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City, Jacksonville, Towns, Jordan, Horse Creek Wma and Spring
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3180 8307 3184 8310 3207 8265 3196 8255
      3192 8263 3192 8268 3190 8269 3190 8270
      3186 8276 3185 8279 3184 8278 3182 8284
      3178 8286 3178 8289 3179 8290 3178 8292
      3179 8298 3178 8301
TIME...MOT...LOC 0844Z 239DEG 49KT 3181 8297

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 4:15 AM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
415 AM EST SUN JAN 22 2017

GAZ112-113-221000-
Toombs GA-Montgomery GA-
415 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 500 AM EST...

At 415 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Hazlehurst...moving northeast at 50 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
English Eddy, Toombs Central, New Branch, Grays Landing, Cedar
Crossing, Johnson Corner and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8254 3198 8255 3219 8219 3216 8218
      3214 8220 3191 8223
TIME...MOT...LOC 0915Z 238DEG 43KT 3183 8263

WIND...50MPH
Special weather statement, Jan 22, 5:15 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 AM EST SUN JAN 22 2017

GAZ110>113-221100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
515 AM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...SOUTHEASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 AM EST...

At 515 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Ashton, or near Fitzgerald...moving
northeast at 55 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Jacksonville, Horse Creek Wma, Grays
Landing, Charlotteville and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3181 8309 3181 8313 3210 8249 3194 8237
      3196 8240 3195 8240 3197 8248 3197 8250
      3196 8248 3195 8249 3196 8253 3196 8257
      3193 8259 3192 8268 3190 8269 3185 8279
      3184 8278 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1015Z 242DEG 48KT 3172 8315

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:47 PM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 22, 12:13 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler47 min
Jan 22, 12:43 AM ESTSpecial Weather StatementFFCCrisp, Wilcox47 min
Jan 22, 1:43 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding24 hr
Jan 22, 3:05 AM ESTSpecial Weather StatementFFCChattooga, Dade, Walker55 min
Jan 22, 3:44 AM ESTSpecial Weather StatementFFCTelfair31 min
Jan 22, 4:15 AM ESTSpecial Weather StatementFFCToombs45 min
Jan 22, 6:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr
Jan 22, 9:56 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more39 hr
Jan 22, 11:01 AM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter44 min
Jan 22, 12:04 PM ESTSpecial Weather StatementFFCBleckley, Crawford, Houston, Macon, Peach, Twiggs41 min
Jan 22, 12:39 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Emanuel, Jefferson, Johnson, Twiggs and 2 more51 min
Jan 22, 12:55 PM ESTSpecial Weather StatementFFCSchley, Webster35 min
Jan 22, 1:23 PM ESTSpecial Weather StatementFFCGlascock, Jefferson, Warren52 min
Jan 22, 1:29 PM ESTSpecial Weather StatementFFCSchley46 min
Jan 22, 1:34 PM ESTFlash Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler6 hr
Jan 22, 1:53 PM ESTSpecial Weather StatementFFCMacon37 min
Jan 22, 2:13 PM ESTSpecial Weather StatementFFCHouston, Peach32 min
Jan 22, 3:15 PM ESTSpecial Weather StatementFFCCrisp, Dooly30 min
Jan 22, 3:42 PM ESTTornado Warning EmergencyTornado observedConsiderable damage threatFFCCrisp, Wilcox48 min
Jan 22, 3:46 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup44 min
Jan 22, 3:58 PM ESTSpecial Weather StatementFFCBleckley, Pulaski32 min
Jan 22, 4:13 PM ESTTornado Warning Tornado observedConsiderable damage threatFFCDodge, Laurens, Telfair, Wheeler, Wilcox47 min
Jan 22, 4:13 PM ESTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson32 min
Jan 22, 4:25 PM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton13 min
Jan 22, 4:59 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens31 min
Jan 22, 5:13 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding24 hr
Jan 22, 5:15 PM ESTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen45 min
Jan 22, 5:33 PM ESTSpecial Weather StatementFFCBartow, Floyd, Polk27 min
Jan 22, 5:59 PM ESTSpecial Weather StatementFFCFloyd46 min
Jan 22, 6:29 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.